Alert archive / Louisiana / Wind Advisories in 2016
Wind Advisory 3, NWS Lake Charles, LA
NWS Lake Charles, LA issued this wind advisory at Feb 9, 2016, 3:41 AM CST for 10 parishes in Louisiana. It took effect at Feb 9, 2016, 9:00 AM CST. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Feb 9, 2016, 3:41 AM CST (09:41 UTC)
- In effect from
- Feb 9, 2016, 9:00 AM CST
- Expired
- Feb 9, 2016, 6:00 PM CST
- In force
- 9 hr
- Issued by
- NWS Lake Charles, LA
Counties Allen Parish, LA, Avoyelles Parish, LA, Beauregard Parish, LA, Cameron Parish, LA, Evangeline Parish, LA, Lafayette Parish, LA, Rapides Parish, LA, Saint Landry Parish, LA, Saint Martin Parish, LA, Vernon Parish, LA
The radar
The Ft Polk radar (KPOE), 74 km from the middle of the area, began a volume at 09:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 00:00Z, 9.7 hours before the alert went out and 86 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3445 m above ground
- 0-6 km bulk shear
- 71 kt
- 0-1 km storm-relative helicity
- 33 m²/s²
- 0-3 km storm-relative helicity
- -88 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
127 WWUS74 KLCH 090941 NPWLCH URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LAKE CHARLES LA 341 AM CST TUE FEB 9 2016 ...WIND ADVISORY IN EFFECT FROM 9 AM TODAY THROUGH 6 PM THIS EVENING FOR SOUTHERN LOUISIANA... .THE PRESSURE GRADIENT REMAINS TIGHT THIS MORNING AND WINDS WILL PICKUP THROUGH THE LATE MORNING HOURS ACROSS SOUTHERN LOUISIANA. NORTHWEST WINDS OF 15 TO 25 MPH...WITH GUSTS UP TO 30 MPH... WILL DEVELOP AND CONTINUE THROUGH SUNSET. WINDS WILL BEGIN TO DECREASE AROUND SUNSET. LAZ027>033-041>045-052>055-074-091745- /O.NEW.KLCH.WI.Y.0003.160209T1500Z-160210T0000Z/ VERNON-RAPIDES-AVOYELLES-BEAUREGARD-ALLEN-EVANGELINE-ST. LANDRY- CALCASIEU-JEFFERSON DAVIS-ACADIA-LAFAYETTE-UPPER ST. MARTIN- VERMILION-IBERIA-ST. MARY-LOWER ST. MARTIN-EAST CAMERON- INCLUDING THE CITIES OF...LEESVILLE...NEW LLANO...ALEXANDRIA... PINEVILLE...MARKSVILLE...BUNKIE...COTTONPORT...SIMMESPORT... MANSURA...DE RIDDER...OAKDALE...KINDER...VILLE PLATTE...MAMOU... OPELOUSAS...EUNICE...LAKE CHARLES...SULPHUR...JENNINGS... LAKE ARTHUR...CROWLEY...RAYNE...CHURCH POINT...LAFAYETTE... BREAUX BRIDGE...ST. MARTINVILLE...ABBEVILLE...KAPLAN... NEW IBERIA...MORGAN CITY...FRANKLIN...PATTERSON...BERWICK... BAYOU VISTA...STEPHENSVILLE...CAMERON 341 AM CST TUE FEB 9 2016 ...WIND ADVISORY IN EFFECT FROM 9 AM THIS MORNING TO 6 PM CST THIS EVENING... THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 9 AM THIS MORNING TO 6 PM CST THIS EVENING. * TIMING...FROM 9 AM THROUGH 6 PM * WINDS...SUSTAINED 15 TO 25 MPH... WITH GUSTS 30 MPH. * IMPACTS...VEHICLES AND HIGH PROFILE VEHICLES SHOULD USE CAUTION AS SUDDEN GUSTS CAN CAUSE LOSS OF CONTROL. LOOSE LAWN FURNITURE OR TRASH CANS MAY BE BLOW AROUND. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 20 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ K. KUYPER
3 follow-up statements
158 WWUS74 KLCH 091638 NPWLCH URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LAKE CHARLES LA 1038 AM CST TUE FEB 9 2016 ...WIND ADVISORY IN EFFECT THROUGH 6 PM THIS EVENING FOR MOST OF CENTRAL AND SOUTHERN LOUISIANA... .THE PRESSURE GRADIENT REMAINS TIGHT ACROSS THE AREA...AND NORTHWEST WINDS OF 15 TO 25 MPH...WITH GUSTS UP TO 30 MPH...ARE POSSIBLE THROUGH LATE AFTERNOON. WINDS WILL SUBSIDE BELOW ADVISORY CRITERIA BY SUNSET. LAZ027>033-041>045-052>055-074-100000- /O.CON.KLCH.WI.Y.0003.000000T0000Z-160210T0000Z/ VERNON-RAPIDES-AVOYELLES-BEAUREGARD-ALLEN-EVANGELINE-ST. LANDRY- CALCASIEU-JEFFERSON DAVIS-ACADIA-LAFAYETTE-UPPER ST. MARTIN- VERMILION-IBERIA-ST. MARY-LOWER ST. MARTIN-EAST CAMERON- INCLUDING THE CITIES OF...LEESVILLE...NEW LLANO...ALEXANDRIA... PINEVILLE...MARKSVILLE...BUNKIE...COTTONPORT...SIMMESPORT... MANSURA...DE RIDDER...OAKDALE...KINDER...VILLE PLATTE...MAMOU... OPELOUSAS...EUNICE...LAKE CHARLES...SULPHUR...JENNINGS... LAKE ARTHUR...CROWLEY...RAYNE...CHURCH POINT...LAFAYETTE... BREAUX BRIDGE...ST. MARTINVILLE...ABBEVILLE...KAPLAN... NEW IBERIA...MORGAN CITY...FRANKLIN...PATTERSON...BERWICK... BAYOU VISTA...STEPHENSVILLE...CAMERON 1038 AM CST TUE FEB 9 2016 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING... * TIMING...FROM 9 AM THROUGH 6 PM * WINDS...SUSTAINED 15 TO 25 MPH...WITH GUSTS UP TO 30 MPH. * IMPACTS...VEHICLES AND HIGH PROFILE VEHICLES SHOULD USE CAUTION AS SUDDEN GUSTS CAN CAUSE LOSS OF CONTROL. LOOSE LAWN FURNITURE OR TRASH CANS MAY BE BLOW AROUND. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 20 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ 13
960 WWUS74 KLCH 092042 NPWLCH URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LAKE CHARLES LA 242 PM CST TUE FEB 9 2016 ...WIND ADVISORY IN EFFECT THROUGH 6 PM THIS EVENING FOR MOST OF CENTRAL AND SOUTHERN LOUISIANA... .THE PRESSURE GRADIENT REMAINS TIGHT ACROSS THE AREA...AND NORTHWEST WINDS OF 15 TO 25 MPH...WITH GUSTS UP TO 30 MPH...WILL CONTINUE THROUGH LATE AFTERNOON. WINDS WILL SUBSIDE BELOW ADVISORY CRITERIA BY SUNSET. LAZ027>033-041>045-052>055-074-100000- /O.CON.KLCH.WI.Y.0003.000000T0000Z-160210T0000Z/ VERNON-RAPIDES-AVOYELLES-BEAUREGARD-ALLEN-EVANGELINE-ST. LANDRY- CALCASIEU-JEFFERSON DAVIS-ACADIA-LAFAYETTE-UPPER ST. MARTIN- VERMILION-IBERIA-ST. MARY-LOWER ST. MARTIN-EAST CAMERON- INCLUDING THE CITIES OF...LEESVILLE...NEW LLANO...ALEXANDRIA... PINEVILLE...MARKSVILLE...BUNKIE...COTTONPORT...SIMMESPORT... MANSURA...DE RIDDER...OAKDALE...KINDER...VILLE PLATTE...MAMOU... OPELOUSAS...EUNICE...LAKE CHARLES...SULPHUR...JENNINGS... LAKE ARTHUR...CROWLEY...RAYNE...CHURCH POINT...LAFAYETTE... BREAUX BRIDGE...ST. MARTINVILLE...ABBEVILLE...KAPLAN... NEW IBERIA...MORGAN CITY...FRANKLIN...PATTERSON...BERWICK... BAYOU VISTA...STEPHENSVILLE...CAMERON 242 PM CST TUE FEB 9 2016 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING... * TIMING...FROM 9 AM THROUGH 6 PM * WINDS...SUSTAINED 15 TO 25 MPH...WITH GUSTS UP TO 30 MPH. * IMPACTS...VEHICLES AND HIGH PROFILE VEHICLES SHOULD USE CAUTION AS SUDDEN GUSTS CAN CAUSE LOSS OF CONTROL. LOOSE LAWN FURNITURE OR TRASH CANS MAY BE BLOW AROUND. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 20 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ 13
821 WWUS74 KLCH 100001 NPWLCH URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LAKE CHARLES LA 601 PM CST TUE FEB 9 2016 ...WIND ADVISORY HAS EXPIRED... LAZ027>033-041>045-052>055-074-100115- /O.EXP.KLCH.WI.Y.0003.000000T0000Z-160210T0000Z/ VERNON-RAPIDES-AVOYELLES-BEAUREGARD-ALLEN-EVANGELINE-ST. LANDRY- CALCASIEU-JEFFERSON DAVIS-ACADIA-LAFAYETTE-UPPER ST. MARTIN- VERMILION-IBERIA-ST. MARY-LOWER ST. MARTIN-EAST CAMERON- INCLUDING THE CITIES OF...LEESVILLE...NEW LLANO...ALEXANDRIA... PINEVILLE...MARKSVILLE...BUNKIE...COTTONPORT...SIMMESPORT... MANSURA...DE RIDDER...OAKDALE...KINDER...VILLE PLATTE...MAMOU... OPELOUSAS...EUNICE...LAKE CHARLES...SULPHUR...JENNINGS... LAKE ARTHUR...CROWLEY...RAYNE...CHURCH POINT...LAFAYETTE... BREAUX BRIDGE...ST. MARTINVILLE...ABBEVILLE...KAPLAN... NEW IBERIA...MORGAN CITY...FRANKLIN...PATTERSON...BERWICK... BAYOU VISTA...STEPHENSVILLE...CAMERON 601 PM CST TUE FEB 9 2016 ...WIND ADVISORY HAS EXPIRED... $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before this wind advisory went out at Feb 8, 9:44 PM CST, 5 hours 57 minutes earlier.
Area forecast discussion, Feb 8, 9:44 PM CST, 5 hours 57 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAKE CHARLES LA
944 PM CST MON FEB 8 2016
.DISCUSSION...
WINDS CONTINUE TO DIMINISH THIS EVENING AND HAVE FALLEN BELOW 10
KTS IN MOST LOCATIONS. A COOL AND VERY DRY AIRMASS CONTINUES TO
SPREAD INTO THE REGION WITH DEWPOINTS IN THE TEENS ACRS MUCH OF
THE AREA. UPDATED HOURLY TEMPERATURES AND DEWPOINTS TO REFLECT
RECENT OBS AND TRENDS...BUT FCST REMAINS ON TRACK THIS EVENING
WITH LOWS EXPECTED TO FALL TO NR FREEZING NORTH...MID 30S ALONG
I-10 AND NR 40 ALONG THE COAST. NO OTHER UPDATES ARE PLANNED THIS
EVENING.
24
&&
.PREV DISCUSSION... /ISSUED 608 PM CST MON FEB 8 2016/
UPDATE...
UPDATED ZONES TO REMOVE WIND ADVISORY HEADLINE. GUSTY NWLY WINDS
WILL CONTINUE THE NEXT HOUR OR TWO BUT OVERALL SPEEDS SHOULD BE
DIMINISHING AS WINDS DECOUPLE. 24
PREV DISCUSSION... /ISSUED 506 PM CST MON FEB 8 2016/
DISCUSSION...
00Z TAF ISSUANCE.
AVIATION...
MAINLY A WIND FORECAST THIS PERIOD. NW WINDS ~20-22 KTS WITH GUSTS
NEAR 30 KTS WILL CONTINUE THE NEXT HOUR...GRADUALLY DIMINISHING
THIS EVENING...BUT LIKELY TO REMAIN 8-10 KTS OVERNIGHT DUE TO THE
TIGHT PRESSURE GRADIENT. WINDS EXPECTED TO PICK UP AGAIN ~15-18
KTS WITH GUSTS OVER 25 KTS AFTER 15Z TUE. VFR THROUGH THE PERIOD.
DML
PREV DISCUSSION... /ISSUED 300 PM CST MON FEB 8 2016/
DISCUSSION...
HIGHLY AMPLIFIED PATTERN ACROSS THE CONUS...WITH A DEEP ERN TROF
HELPING TO DRAW A COOL AND VERY DRY CONTINENTAL AIRMASS INTO THE
REGION. DEEPLY MIXED DAYTIME BOUNDARY LAYER HAS RESULTED IN BRISK
NORTHWEST WINDS...WITH GUSTS AS HIGH AS 45 MPH...AND SFC DEWPOINTS
IN THE TEENS ACROSS THE AREA.
FOR TONIGHT...WINDS ARE EXPECTED TO RELAX INLAND WITH DIURNAL
DECOUPLING...BUT ENOUGH MIXING WILL CONTINUE TO PREVENT MUCH OF A
RECOVERY TO SFC DEWPOINTS. THIS SHOULD ALSO ASSIST IN HOLDING
TEMPERATURES UP A BIT...AND KEPT LOWS TWD THE WARMER END OF THE
GUIDANCE ENVELOPE. TOMORROW LOOKS LIKE ANOTHER SUNNY AND MILD
DAY...WITH WINDS NOT AS STRONG AS TODAY BUT STILL A BIT ON THE
BREEZY SIDE...ESPECIALLY ACROSS EAST AND SOUTH CENTRAL LOUISIANA.
IT APPEARS THEY WILL REMAIN JUST SHY OF ADVISORY CRITERIA. THE
PERSISTENT OFFSHORE FLOW ALSO GIVES RISE TO LOW WATER
CONCERNS...AS TIDE LEVELS AT THE TIME OF LOW TIDE TODAY AT SABINE
AND CALCASIEU PASSES FELL BELOW -1 FT MLLW. A REPEAT IS POSSIBLE
TOMORROW...BUT FOR NOW WILL HOLD OFF AND LET SUBSEQUENT SHIFTS
FURTHER EVALUATE.
GRADUAL WARMING IS EXPECTED INTO WED AS THE UPPER TROF BEGINS TO
LIFT OUT...WITH THIS TREND ACCELERATING INTO THU AS LOW LEVEL
RIDGING TRAVERSES THE NORTHERN GULF...IMPARTING A WARM WEST TO
SOUTHWEST FLOW. ANOTHER SHOT OF COOLER AIR ARRIVES FRI NIGHT INTO
SAT WITH A DRY FRONTAL PASSAGE...WITH GLOBAL MODELS BECOMING MORE
DIVERGENT SUN INTO MON WITH THE TIMING OF ANOTHER FRONT.
13
MARINE...
STRONG NORTHWEST WINDS OF 15 TO 25 KNOTS WITH HIGHER GUSTS ARE
EXPECTED TO CONTINUE TONIGHT...WITH FREQUENT GUSTS TO GALE FORCE
BEGINNING LATE THIS AFTERNOON AND PERSISTING THROUGH TONIGHT.
BUILDING SEAS ALONG WITH ROUGH CONDITIONS ON AREA LAKES AND BAYS
CAN BE EXPECTED. HIGH PRESSURE WILL BUILD OVER THE AREA ON
TUESDAY AND WEDNESDAY ALLOWING FOR WINDS AND WAVES TO DIMINISH.
ONSHORE FLOW WILL INCREASE SLIGHTLY LATE IN THE WEEK AS LOW
PRESSURE DEVELOPS OVER WEST TEXAS.
13
&&
.PRELIMINARY POINT TEMPS/POPS...
AEX 32 55 33 59 / 0 0 0 0
LCH 35 58 37 62 / 0 0 0 0
LFT 36 56 37 59 / 0 0 0 0
BPT 35 61 38 64 / 0 0 0 0
&&
.LCH WATCHES/WARNINGS/ADVISORIES...
LA...NONE.
TX...NONE.
GM...SMALL CRAFT ADVISORY FROM 6 AM TO 6 PM CST TUESDAY FOR GMZ452-
455-470-472-475.
GALE WARNING UNTIL 6 AM CST TUESDAY FOR GMZ452-455-470-472-475.
SMALL CRAFT EXERCISE CAUTION THROUGH TUESDAY AFTERNOON FOR
GMZ430-432-435.
SMALL CRAFT ADVISORY UNTIL 6 PM CST TUESDAY FOR GMZ450.
&&
PUBLIC...04Hazardous weather outlook, Feb 8, 4:29 AM CST, 23 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAKE CHARLES LA 429 AM CST MON FEB 8 2016 LAZ027>033-041>045-052>055-073-074-TXZ180-201-215-216-259>262- 091030- VERNON-RAPIDES-AVOYELLES-BEAUREGARD-ALLEN-EVANGELINE-ST. LANDRY- CALCASIEU-JEFFERSON DAVIS-ACADIA-LAFAYETTE-UPPER ST. MARTIN- VERMILION-IBERIA-ST. MARY-LOWER ST. MARTIN-WEST CAMERON- EAST CAMERON-TYLER-HARDIN-JEFFERSON-ORANGE-NORTHERN JASPER- NORTHERN NEWTON-SOUTHERN JASPER-SOUTHERN NEWTON- 429 AM CST MON FEB 8 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL LOUISIANA...SOUTH CENTRAL LOUISIANA...SOUTHWEST LOUISIANA...WEST CENTRAL LOUISIANA...EAST CENTRAL TEXAS AND SOUTHEAST TEXAS. .DAY ONE...TODAY AND TONIGHT WINDY CONDITIONS ARE EXPECTED TODAY BEHIND A COLD FRONT THAT MOVED THROUGH AREA LATE YESTERDAY. WINDS WILL INCREASE AFTER SUNRISE OUT OF THE NORTHWEST AND WILL LIKELY RANGE 10 TO 25 MPH. THIS COMBINED LOW RELATIVE HUMIDITIES WILL BRING A HIGH FIRE DANGER TO THE AREA. WINDS WILL DECREASE RAPIDLY AFTER SUNSET LESSENING THE FIRE DANGER. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY NO WEATHER HAZARDS ARE ANTICIPATED THROUGH THE REST OF THE WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED. GMZ430-432-435-450-452-455-470-472-475-091030- SABINE LAKE-CALCASIEU LAKE-VERMILION BAY- COASTAL WATERS FROM CAMERON LA TO HIGH ISLAND TX OUT 20 NM- COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON LA OUT 20 NM- COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA OUT 20 NM- WATERS FROM CAMERON LA TO HIGH ISLAND TX FROM 20 TO 60 NM- WATERS FROM INTRACOASTAL CITY TO CAMERON LA FROM 20 TO 60 NM- WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA FROM 20 TO 60 NM- 429 AM CST MON FEB 8 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE NORTHWEST GULF OF MEXICO. .DAY ONE...TODAY AND TONIGHT MODERATE TO STRONG NORTHWEST WINDS ARE FORECASTED OVER THE WATERS TODAY WITH GALE FORCE WINDS POSSIBLE OVER THE OFFSHORE WATERS OF SOUTH CENTRAL LOUISIANA. SMALL CRAFT ADVISORIES ARE FORECASTED ELSEWHERE FOR TODAY AND TONIGHT. MARINERS ARE URGED TO EXERCISE EXTREME CAUTION AS NAVIGATION IS EXPECTED TO BECOME DIFFICULT. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY WINDS WILL SLOWLY DIMINISH ON TUESDAY WITH SMALL CRAFT ADVISORIES STILL LIKELY...ESPECIALLY OFFSHORE. MARINERS SHOULD STAY TUNED TO THE LATEST FORECASTS. NO OTHER MARINE WEATHER HAZARDS ARE FORECASTED THROUGH THE REST OF THE WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
The office that day
Everything else NWS Lake Charles, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 8, 11:35 PM CST | Low Water Advisory | LCH | 21 hr |
Nearby
Wind Advisories in Louisiana, 2016Every wind advisory in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.